Back to Ask the Diabetes Team Ask the Diabetes Team

From Trumbull, Connecticut, USA:

I've had type 2 diabetes since December 2003. I take one dose of Glucovance daily. I am concerned that my two hour post-prandial blood sugars are often as high as 215 mg/dl [11.9 mmol/L], dropping to 175 mg/dl [9.7 mmol/L] 20 minutes after that. I was told this drop was the Glucovance kicking in. Is this possible? Is it common for blood sugars to drop that quickly?


Glucovance is a combination of Glucophage and glyburide. The glyburide component helps to lower glucoses by increasing insulin secretion from the pancreas. It can start to have effects anywhere from two to three hours, which is in the time period you indicate. The drop is possible. However, the concern is that your glucoses are still above the acceptable range post-prandially.


Original posting 12 Jun 2004
Posted to Pills for Diabetes and Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.